Open Access
Translator Disclaimer
1994 On the resolution of index form equations in dihedral quartic number fields
István Gaál, Attila Pethő, Michael Pohst
Experiment. Math. 3(3): 245-254 (1994).

Abstract

We describe a new algorithm, based on sieving procedures, for determining the minimal index and all elements with minimal index in a class of totally real quartic fields with Galois group $D_8$. It is not universally applicable, but its applicability is easily checked for any particular example, and it is very fast when applicable. We include several tables demonstrating the potential of the method. (A more general approach for quartic fields, described in [Gaál et al.], requires much more computation time for each field.)

Finally, we present a family of totally real quartic fields with Galois group $D_8$ and having minimal index 1 (that is, a power integral basis).

Citation

Download Citation

István Gaál. Attila Pethő. Michael Pohst. "On the resolution of index form equations in dihedral quartic number fields." Experiment. Math. 3 (3) 245 - 254, 1994.

Information

Published: 1994
First available in Project Euclid: 24 March 2003

zbMATH: 0823.11074
MathSciNet: MR1329372

Subjects:
Primary: 11R16
Secondary: 11Y40 , 11Y50

Rights: Copyright © 1994 A K Peters, Ltd.

JOURNAL ARTICLE
10 PAGES


SHARE
Vol.3 • No. 3 • 1994
Back to Top